New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
What's wrong with me?
7 Replies
bbass - February 22

I posted last week about having a migraine...well, since then I have been to the doctor 2 more times. My headache goes away when I am laying down, so my doctor checked my blood pressure, lying down, sitting up and standing up and there was a big difference. So he declared that I was dehydrated (even though I try to drink 2 liters of water daily). I was given 3 liters of fluids to rehydrate me. All my blood work is great, but there was some blood in my urine. It took like 5 hours to get the fluid. The next day the headache was still the same. So went to doctor again...he gave me an antibiotic, even though we hadn't gotten the uti back. So, last weekend, took antibiotic, and it cleared up some of the congestion I had from a cold, but did nothing for the headache. Today, I learned that I do not have a uti.
The only true relief I get is to lie down, but I am very bored with the lying down thing. Everytime I try to do something, I am like a mouse in a maze, who gets a big shock for going down the wrong path. The headache is the worse headache I have ever had. I am going to the chiropractor to see if it is neck related...
but I am starting to get worried...has anyone else experienced a long lasting headache whenever they stand?

 

Noca - February 22

Topamax/Topiramate is a good medication used to prevent migraines. If you already have them, try taking up to 2 Advil Liquid gels, and 2 Tylenol Ultras at once. That should stop any more headaches/migraines from controlling your life.

I would still seek out the cause to the headaches/migraines.

 

iliveinpain - February 23

bbass, I think you are on the right track with going to see a chiropractor. They don't actually help me very much but I've heard wonderful things about them and I would say it's definitely worth a try. I suffer from headaches on and off constantly. I know for certain that the pain comes from the muscle tension in my neck. This may be why you feel relief when lying down. Think about how heavy your head actually is, and your poor neck is having to support it all day. This is why I brought in a high back chair at work, so that I can lean back my head during the day when I need to. let us know how you're doing, good luck to you.

 

bbass - February 24

Update: Chiropractor fixed my neck but it didn't help with the head pain, The headache comes from elevated heart rate and drop in blood pressure. Called orthostatic hypotension. I am getting an MRI tomorrow, though my doctor thinks it's just a precaution. He thinks it's related to my uncontrolled anxiety. Don't know if I agree with him on that, but we will see. Also going to a cardiologist to check my heart and do a tilt table test. I did find in my research that a rare side effect of cymbalta is orthostatic hypotension. The doctor thinks this is unlikely, but is having me back off on the cymbalta, and will eventually try something else.
So, I am confused, frustrated, and in pain. I don't have an answer...welcome to fibro land.

 

Canada17 - February 24

bbass, Lyrica gave me a crazy migraine! It wouldn't go away, just kept getting worse with each dose I took. I stopped taking it and the migraine was gone within 36 hours.

Perhaps Cymbalta has the same effect?

 

bbass - February 24

Canada 17, how long were you on Lyrica before the headache started? I have been on Cymbalta for 8 months. But last month, my doc bumped it up to 60, and it made me very sick, so went back down to 30. Been on 30 again for some time. So, that is why my doctor doubts it is the cymbalta. But I don't think he totally understands that people with fibro tend to defy the odds. If there is going to be a bizarre reaction that people have never, or rarely ever heard of, it's going to be one of us. Guaranteed. It's a central nervous system disorder, so it can't be predicted...it's going to take me a month to get off the cymbalta, if I want to do it the gentle way.

 

Canada17 - February 25

I started at 25mg/day for a week, it did nothing. My doctor increased my dose to 50mg/day and the headache started the day I took the first 50mg dose. It got worse with each dose until I stopped taking it.

 

Canada17 - February 25

Keep in mind though that our body can change the way it processes medication. At any point, especially because of our Fibro, we can have a reaction to something that we never had before.

Difficult I know, but it's part of the *charm* lol.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question